Translator Disclaimer
December 2015 Phylogenetic confidence intervals for the optimal trait value
Krzysztof Bartoszek, Serik Sagitov
Author Affiliations +
J. Appl. Probab. 52(4): 1115-1132 (December 2015). DOI: 10.1239/jap/1450802756

Abstract

We consider a stochastic evolutionary model for a phenotype developing amongstn related species with unknown phylogeny. The unknown tree is modelledby a Yule process conditioned on n contemporary nodes. The trait valueis assumed to evolve along lineages as an Ornstein-Uhlenbeck process. As aresult, the trait values of the n species form a sample with dependentobservations. We establish three limit theorems for the sample meancorresponding to three domains for the adaptation rate. In the case of fastadaptation, we show that for large n the normalized sample mean isapproximately normally distributed. Using these limit theorems, we developnovel confidence interval formulae for the optimal trait value.

Citation

Download Citation

Krzysztof Bartoszek. Serik Sagitov. "Phylogenetic confidence intervals for the optimal trait value." J. Appl. Probab. 52 (4) 1115 - 1132, December 2015. https://doi.org/10.1239/jap/1450802756

Information

Published: December 2015
First available in Project Euclid: 22 December 2015

zbMATH: 1332.62278
MathSciNet: MR3439175
Digital Object Identifier: 10.1239/jap/1450802756

Subjects:
Primary: 62M05, 62P10
Secondary: 60H30, 92B99

Rights: Copyright © 2015 Applied Probability Trust

JOURNAL ARTICLE
18 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.52 • No. 4 • December 2015
Back to Top